Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Suffering from migraine, nausea, vomiting. MRI normal. Taking disprin. Permanent cure?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5287 Questions
Hello doctor,
Myself 33 yr old married female with with 2 yr old kid. I am facing migraine since 15-20 yrs. by now. The pain attack the left side of head and get severe within 3-4 hrs. and remain continue 2-3 days. It comes with nausea, in rare case vomiting. Cause may be tension, exertion or sometime no cause. It comes around every 10-15 days. Have consulted neuorologist and suggested to take vasograin or naxdom 500 mg. Most of the time relief sometimes no relief. Have done MRI brain also everything was fine. Just wanted to know is there any permanent cure, side effect of medicines and is it the medicine become non effective after sometime. I started up with disprin initially, it gave relief but now it is non-effective. PLZ. suggest.
Posted Wed, 20 Feb 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 46 minutes later

Thank you for posting your query.

First of all, I would like to tell you that there is no permanent cure for migraine. However, you should not lose hope, as there are excellent treatments available for treating migraine.

You suffer from headaches about 2-3 times per month, and totally it affects you for about 6-10 days per month.

Since you have this high frequency of headaches, it is better to start preventive medications (to prevent headaches in future). Drugs in this category include flunarizine, divalproex, beta blockers, topiramate, etc.

For pain relief, vasograin and naxdom are safe. There are no significant side effects with them.

Normal MRI of brain is a good news and it excludes other possibilities such as tumor, blood clot, etc.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Follow-up: Suffering from migraine, nausea, vomiting. MRI normal. Taking disprin. Permanent cure? 22 hours later
Thank You doctor for your reply. Some more query is there. Initially when i was young the pain comes for just 3-4 hrs.and goes back after taking medicines like disprin but after the birth of my child it keep on continuing 2-3 days when it comes. Doctor told that it frequency increase after delivery and will settle down gradually. Is that so ? or it will remain for 2-3 days always. I started up with flunarizine regular dose at night but found it little side effect like weight gain and got worried that i should not keep on gaining weight. Does it true for flunarizine. Or it depends upon mg. Plz. suggest the regular medicines and their accurate dose to take. I am little worried that medicines like naxdom 500 mg or vasograin get non -effective after some like it happend with disprin to me. Is there some other home cure or prevention.


Answered by Dr. Sudhir Kumar 27 minutes later

Thank you for getting back with more details.

The severity of migraine may change, due to several factors. So, there is no need to worry about the current increased severity. It may improve after some time.

Migraine is a chronic disease and symptoms can continue to come for several years.

It is possible for a person to stop responding well to certain medications. For pain relief, you may take rizatriptan tablets 10 mg, as and when necessary (up to 2 per day).

Flunarizine commonly causes weight gain and sleepiness.

For you, topiramate may be the best choice, as it causes weight loss (mild) as side effect and no drowsiness. The starting dose is 25 mg once daily and it may be increased up to 100 mg per day depending on the response.

For very severe cases, botox injections are useful.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Follow-up: Suffering from migraine, nausea, vomiting. MRI normal. Taking disprin. Permanent cure? 21 minutes later
Thank you doctor just one more question. You mean to say rizatriptan in severe headache like naxdom or vasograin and topiramate on regular basis one tablet daily. Is that so ? How long these medicine will continue ? And one more thing doctor i keep on changing cities due to my husband's job and found that naxdom 500 mg is not easily available everywhere. Earlier i was in delhi and pune. Right now i am in hyderabad. Does all of these medicines are easily available here or everywhere.

Answered by Dr. Sudhir Kumar 1 hour later
Yes, your understanding is correct.

Rizatriptan (Ritza) for severe headaches,

Topiramate on daily basis, would be required for long time, a few years at least.

They are available in all parts of India.

You may consult me if necessary at Apollo Hospitals, Hyderabad.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor